Heavy Snow, Gallatin
- When
- June 9, 12:00 PM MST to 10:00 PM MST
- Where
- Gallatin forecast zone
- Reported by
- SNOTEL
Heavy snowfall of 8 inches in 12 hours was reported at the Shower Falls SNOTEL (elevation 8100ft).
Heavy snowfall was measured in higher elevations of Gallatin County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Heavy snowfall was measured in higher elevations of Gallatin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 9, 10:43 AM MST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1143 AM MDT SAT JUN 9 2012 .UPDATE... NO SIGNIFICANT UPDATES TO THE FORECAST FOR THIS MORNING. SOME ISOLATED AND SCATTERED SHOWERS WILL MOVE ACROSS THE AREA LATE THIS MORNING AND AFTERNOON. COOL TEMPERATURES WILL LIMIT THE MAJORITY OF THE CONVECTION AHEAD OF THE RETURN OF STRATIFORM RAIN WITH SOME SNOW ABOVE THE HIGHER TERRAIN SATURDAY NIGHT AND INTO SUNDAY. SUK && .AVIATION... UPDATED 1740Z. AN UPPER LEVEL LOW PRESSURE TROF OVER THE IDAHO PANHANDLE WILL MOVE OVER CENTRAL MONTANA THIS AFTERNOON. MOISTURE WILL INCREASE ACROSS THE AREA AS THE TROF MOVES OVER THE AREA. SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP OVER SOUTHWEST MONTANA THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE. COOLER AIR FROM CANADA WILL MOVE ACROSS THE BORDER AFTER MIDNIGHT AND RAIN WILL COVER PORTIONS OF NORTH AND NORTH CENTRAL MONTANA SUNDAY MORNING. AREAS OF MVFR CONDS ARE EXPECTED NEAR PRECIPITATION. && .PREV DISCUSSION... /ISSUED 550 AM MDT SAT JUN 9 2012/ TODAY THROUGH MONDAY...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND. A CLOSED UPPER LOW WILL CROSS THE CONTINENTAL DIVIDE LATER TODAY BRINGING SCATTERED SHOWERS TO THE WEST AND SOUTHERN PORTIONS OF THE COUNTY WARNING AREA. SUNDAY WILL SEE THE GREATEST THREAT OF WIDESPREAD RAIN AS THE UPPER LOW MOVES TO EASTERN SASKATCHEWAN AND THE WRAP-AROUND CIRCULATION BRINGS MOISTURE AND UPSLOPE FLOW TO THE AREA. ADDITIONALLY...A TIGHT SURFACE GRADIENT ON SUNDAY WILL PRODUCE GUSTY WEST TO NORTHWEST WINDS. MONDAY WILL SEE THE AREA UNDER A SOMEWHAT UNSTABLE NORTHWEST FLOW ALOFT WITH ISOLATED SHOWERS POSSIBLE OVER THE PLAINS. TEMPERATURES WILL BE SOME 10 TO 12 DEGREES BELOW SEASONAL AVERAGES THIS WEEKEND BEFORE RETURNING TO NEAR SEASONAL AVERAGES TO START THE WEEK. EMANUEL MONDAY NIGHT THROUGH SATURDAY...A FAIRLY ZONAL WESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION FROM MONDAY NIGHT THROUGH THURSDAY. A FEW WEAK UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION DURING THIS PERIOD...RESULTING IN A FEW PASSING SHOWERS/THUNDERSTORMS. ANY PRECIP ACTIVITY LOOKS TO BE FAIRLY ISOLATED...SO POPS ARE GENERALLY ON THE LOW SIDE. AFTERNOON TEMPERATURES LOOK TO BE SEASONABLE...WITH WEDNESDAY/THURSDAY BEING THE WARMER DAYS. NOTE...THE EC MODEL CONTINUES TO HAVE MUCH COOLER TEMPERATURES THAN THE GFS...SO FOR NOW HAVE I HAVE LEANED CLOSER TO THE GFS HIGH TEMPERATURES...BUT NOT QUITE AS WARM AS THE GFS. THEN FOR FRIDAY AND SATURDAY...BOTH THE GFS/EC PROG A SLOW MOVING UPPER LEVEL TROF TO MOVE INTO WESTERN MONTANA BY SATURDAY. THE EC IS A BIT FASTER AND WETTER THAN THE GFS. HAVE INCREASED POPS A TOUCH FOR NEXT WEEKEND...AS THIS EVENT IS STILL SEVERAL DAYS OUT. HOWEVER...THERE IS THE POTENTIAL FOR ANOTHER COOL/WET WEEKEND AGAIN NEXT WEEKEND. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 61 41 58 45 / 30 30 70 30 CTB 59 40 58 44 / 20 30 70 30 HLN 60 42 58 44 / 40 40 60 20 BZN 55 36 58 38 / 60 40 40 20 WEY 49 30 50 30 / 70 60 40 30 DLN 53 36 58 36 / 60 40 40 20 HVR 67 42 62 46 / 30 20 70 50 LWT 58 37 56 42 / 40 30 70 50 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 512 AM MDT SAT JUN 9 2012 MTZ008>015-044>055-101115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 512 AM MDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
1 heavy snow. Local standard time, as filed.
Heavy snowfall of 8 inches in 12 hours was reported at the Shower Falls SNOTEL (elevation 8100ft).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2012Every state in 2012This day in weather historyWarnings in Montana, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396897.